MAUDE Adverse Event Report: KARL STORZ SE & CO. KG THERMOFLATOR SCB; LAPAROSCOPIC INSUFFLATOR

KARL STORZ SE & CO. KG THERMOFLATOR SCB; LAPAROSCOPIC INSUFFLATOR
Model Number 26432020-1
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Pulmonary Emphysema (1832)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there were insufflation problems during surgery and pressure check was needed.The surgery was completed successfully.The patient suffered a pulmonary emphysema and needed additional hospitalization after surgery.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Investigation revealed that the device functions as intended and the failure described by customer cannot be reproduced.A contamination in the entire pressure control unit was detected.It is possible that the valve got stuck in the actuator due to dirt in the pressure control unit and thus led to an increase in pressure in the patient.However, this could not be verified by the tests.The contamination/dirt is caused by the hospital co2 supply unit.The instruction for use stated that a a functional test for proper operation is required prior to each surgical procedure and in case of any substantial deviations, to inspect the unit by an authorized technician before further use.In addition the device ist about 18 years old and the service manual recommends a preventive maintenance and safety check at least once a year.According to our records the device has not been returned for repair or service since.Review of the complaint history revealed that no similar incidents have been filed against this article number since 2005.Based upon the investigation results, the root cause of the reported issue can be traced back to a usge-related failure.Specifically, it is assumed that the interruption of function was caused by contamination/dirt that was found inside the device.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
THERMOFLATOR SCB
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key16776917
Report Number9610617-2023-00084
Device Sequence Number12477329
Product Code HIF
UDI-Device Identifier04048551069264
UDI-Public4048551069264
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K955073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26432020-1
Device Catalogue Number26432020-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/21/2023
08/29/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/17/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown